question-icon

Suggest treatment for weight gain, breathing difficulty while taking steroids for cough

default
Posted on Fri, 29 May 2015
Question: I have had a recent fast weight gain, especially in my abdomen. It makes breathing more difficult. I have
COPD. My doctor has changed my high blood pressure medicine from Lisinopril to one that does not have a diuretic. I have also been on several prescriptions that are steroids to help with my cough. What can I do to counteract the weight gain and water retention? I am 77 years old.
doctor
Answered by Dr. Kaushal Bhavsar (23 minutes later)
Brief Answer:
Avoid steroid (prednisone).

Detailed Answer:
Thanks for your question on HCM.
I can understand your situation and problem.
Steroid (prednisone) can cause weight gain as side effect.
It can also cause rise in blood pressure or poor control of hypertension.
Better to consult pulmonologist for cough as steroid is not indicated in cough.
There are certain indications for steroid use in COPD patients.
So avoid unnecessary use of steroid containing drugs.
Please let me know
1. Since how many days, you are taking steroid containing drug?
2. What is your height, weight and waist?
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further.
Wish you good health.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14936 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for weight gain, breathing difficulty while taking steroids for cough

Brief Answer: Avoid steroid (prednisone). Detailed Answer: Thanks for your question on HCM. I can understand your situation and problem. Steroid (prednisone) can cause weight gain as side effect. It can also cause rise in blood pressure or poor control of hypertension. Better to consult pulmonologist for cough as steroid is not indicated in cough. There are certain indications for steroid use in COPD patients. So avoid unnecessary use of steroid containing drugs. Please let me know 1. Since how many days, you are taking steroid containing drug? 2. What is your height, weight and waist? Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.